Home | Contact | Sitemap | Privacy Policy | Terms and conditions
User Name
Password
Zispin / mirtazapine posts about Zispin / mirtazapine
Reply
 
Thread Tools Display Modes
  #1  
Old 28-02-11, 16:54
slowfish slowfish is offline
Junior Member
 
Join Date: Jan 2011
Posts: 112
Mirtazapine withdrawal

Hi

I have just finished taking mirtazapine and now starting on citalopram. I was on mirtazapine for just over 2 years - at first it worked really well but last year I had quite a few blips. In Jan I increased to 45mg but this had no effect so me and the doc agreed that I go back on citalopram.

I dropped to 30mg for a week, then 15mg for a week plus 10mg citalopram and then started on 20mg citalopram. I'm just about to start week two of 20mg citalopram.

I'm having real trouble sleeping, loss of appetite and feeling sick. Would this be the mirtazapine withdrawal? If so, how long will this continue?

Thanks in advance
Reply With Quote
  #2  
Old 28-02-11, 20:17
ElizabethJane's Avatar
ElizabethJane ElizabethJane is offline
Senior Member
 
Join Date: Jul 2008
Posts: 2,604
Re: Mirtazapine withdrawal

Dear Slowfish have you stopped taking the mirtazapine now? It is almost certainly a combination of mirt withdrawal and your body getting used to the citalopram that is causing the symptoms. Your withdrawal from mirtazapine sounds fairly rapid. I have withdrawan from mirtazapine twice and have experienced the insommnia and nausea that you describe. My withdrawal symptoms lasted for two to three weeks but it could be longer or less for you as we are all different. I am now back to 45mg mirtazapine as I relapsed although currently stable. The withdrawal symptoms will end they will not last forever. Keep posting and let us know how you are getting on as many on here have been through this. EJ.
Reply With Quote
  #3  
Old 01-03-11, 09:23
slowfish slowfish is offline
Junior Member
 
Join Date: Jan 2011
Posts: 112
Re: Mirtazapine withdrawal

Thanks for your reply Jane, very helpful. I took my last mirt just over a week ago so I guess it is still early days of the mirt withdrawal symptoms. I had a sleeping tablet last night so managed to get a decent nights sleep.
Reply With Quote
  #4  
Old 03-03-11, 17:29
JT69's Avatar
JT69 JT69 is offline
Senior Member
 
Join Date: Feb 2010
Posts: 2,004
Re: Mirtazapine withdrawal

Hi Slow fish,

Wondered how you were doing with the withdrawal of mirtazipine?? I hope to come off soon.

Jo.xx
Reply With Quote
  #5  
Old 03-03-11, 17:34
slowfish slowfish is offline
Junior Member
 
Join Date: Jan 2011
Posts: 112
Re: Mirtazapine withdrawal

Hi Jo

To be honest I'm feeling very rough at the moment, had a really bad week... BUT I have come off mirtazapine and started on citalopram so it is hard to know whether the symptoms are due to mirtazapine withdrawal or citalopram side effects.

If you do come off I think it's always best to taper down very very slowly, even over a few months.

all the best
slowfish xx
Reply With Quote
  #6  
Old 06-03-11, 18:34
Cat80's Avatar
Cat80 Cat80 is offline
Intermediate Member
 
Join Date: Feb 2009
Posts: 712
Re: Mirtazapine withdrawal

I'm thinking it could be the Citalopram start up causing the symptoms?

I had the exact same ones when I started 20mg of Citalopram, I felt sick for the 10 weeks I was on it, tired but couldn't sleep, no appetite, woozy, spacy etc.

It could be withdrawal as well as withdrawal symptoms are usually similar to starting on meds. My Mum came of 30mg of Mirtazapine last year after a year on them, she just stopped taking them and had no withdrawal symptoms at all. She's just started on them again now though as her depression is back and they did help her last year.

I hope you feel better soon
Reply With Quote
  #7  
Old 15-06-12, 09:55
Monostich Monostich is offline
Junior Member
 
Join Date: Jun 2011
Posts: 231
Re: Mirtazapine withdrawal

I am glad I found this thread. I am now on day 15 of Mirtazapine withdrawal and am losing my mind! I feel so scared, I don't know what to do.

I started Cit 2 days ago but the start up effects of that ON TOP of the Mirtazapine withdrawal is all too much for me.

I don't know what to do. My doc thought that my depression symptoms could have been returning which is why she wanted me to start the Citalopram - but after researching various websites, it seems like it's probably the withdrawal.

I am not taking Cit this morning - last night was so scary, I nearly phoned my mum to come round at 2am (my wife is away at the moment).

Please, anyone with experience of withdrawing from Mirt give me some peace of mind. I've read that withdrawals last 6-8 weeks!

(I was on 30mg of Mirt for 8 months, 15 for a few months then tapered down to 7.5, 3 and then 1mg so I didn't rush it).
Reply With Quote
  #8  
Old 30-07-12, 10:58
karenp's Avatar
karenp karenp is offline
Advanced Member
 
Join Date: Jan 2009
Posts: 998
Re: Mirtazapine withdrawal

You poor thing, hope you are feeling a bit better now. I've only been on Mirtazapine about 15 weeks so hope I don't get much withdrawel as it's not worked for me at all. I wonder if it's the Citalopram causing you to feel so terrible more than the Mirt withdrawel as I was on Citalopram for 3 years and didn't get one side effect coming off it and it was much quicker than your Mirt with-d!
Starting up on Citalopram is a different matter for me. I can have panic attacks within hours of taking one Citalopram pill, then spendabout 3 total nights unable to sleep a wink, where my head feels like a pressure cooker about to blow off my shoulders, which is why I opted for Mirt this time around. I really don't want to start up on any Citalopram type of meds if I can help it but if I still feel so anxious when I'm off the Mirtazapine (my anxiety wasn't anywhere near as bad off meds!!!), then if I am forced to go back on the Citalopram, I am gonna literally take it in quaters for a week and build up to full pills hoping that will help. The terrible fact is, I am terrrified to this day of Citalopram but it does get me really well. I've been off it a year this comign week and really wish I'd not been pressurised by my GP to quit it now as I was completely normal when I agreed but in March this year my marriage broke down and I started having the odd panic attack. MY GP wouldn't let me have benzo's so I went on the Mirtazapine and have never been right since. I honeslty wish I'd been brave enough to go back on Citralopram again now!
All the very best of luck to you x
Reply With Quote
Reply

Tags
mirtazapine, withdrawal


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Mirtazapine Withdrawal LonelySoul21 Zispin / mirtazapine 2 15-12-10 21:08
What is the difference between Mirtazapine and Mirtazapine soltab?? applegirl Zispin / mirtazapine 1 27-04-10 20:52
Mirtazapine withdrawal from 30mg to 15mg with valium to help. ElizabethJane Zispin / mirtazapine 15 25-10-09 02:53
Can I start a blog on nmp to help with mirtazapine withdrawal ElizabethJane Contacting NMP with comments, questions & concerns, How To's and Technical help 2 08-09-08 08:07
mirtazapine andrew england 2 Zispin / mirtazapine 10 28-08-08 19:13


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.